Alert archive / Minnesota / Special Weather Statements in 2021
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Jul 28, 2021, 6:03 PM CDT for Beltrami County, Minnesota. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2021, 6:03 PM CDT (23:03 UTC)
- Expired
- Jul 28, 2021, 6:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Grand Forks, ND
County Beltrami County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 214 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 11.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -422 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
478
WWUS83 KFGF 282303
SPSFGF
Special Weather Statement
National Weather Service Grand Forks ND
603 PM CDT Wed Jul 28 2021
MNZ006-009-282330-
North Beltrami MN-Lake Of The Woods MN-
603 PM CDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BELTRAMI AND SOUTH
CENTRAL LAKE OF THE WOODS COUNTIES UNTIL 630 PM CDT...
At 603 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Upper Red Lake, or 57 miles north of Bemidji, moving
southeast at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Waskish, Otto and Shotley around 630 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4796 9460 4831 9491 4842 9470 4822 9442
4805 9442
TIME...MOT...LOC 2303Z 322DEG 28KT 4831 9474
$$
VGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jul 28, 3:23 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 28, 3:23 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 323 PM CDT Wed Jul 28 2021 .SHORT TERM...(This afternoon through Thursday night) Issued at 322 PM CDT Wed Jul 28 2021 Isolated severe thunderstorms are still possible this afternoon, maybe into the early evening, though chances may be decreasing. Cold front continues to move south and east with a prefrontal trough still lingering over northwest and west central MN. Along/ahead of this axis high instability is in place, but stronger CAP due to stratus/convective debris from earlier activity today has limited further initiation. There is some clearing in immediately ahead of the front and may be allowing for better low level lapse rates/weakening of the CAP, however the window is slowly closing in our CWA as the this transitions eastward along wit the main axis of WAA/theta-E advection in MN. High sheer with veering profiles overlap this unstable air mass, so supercells would be possible within this environment if a stronger updraft is able to get going. Confidence is decreasing in initiation, but last few runs of HRRR still show isolated cells developing immediately ahead of the front in our east with short UH tracks for cells that do develop (we aren't out of the woods yet but we are getting close). Impact messaging is in line with potential supercell development (2 inch or greater hail, winds to 75 mph, and isolated tornado). Rest of tonight-Thursday: Seasonable air mass returns to our CWA with northerly flow behind the cold front and dry/stable air. Once the flow shifts more to the north instead of northwest late tonight/Thursday morning smoke from Canadian fires may increase into northern MN and latest HRRR smoke model shows max surface smoke concentrations moving into north central and northwest Mn towards the RRV. So, while temps may be nice we may also see a return of air quality issues. .LONG TERM...(Friday through Wednesday) Issued at 322 PM CDT Wed Jul 28 2021 Friday into Saturday... Ridging aloft will continue to retreat south and westward throughout the long term period. As this occurs, we will look to transition into a northwesterly and then possibly meridional flow pattern aloft. One outcome of this pattern shift will be a return to more seasonable temperatures across the region for the end of the week and continuing into next week. A ridge riding shortwave trough is also expected to traverse the area late Friday into Saturday, and may introduce the potential for a few showers and thunderstorms to northwestern Minnesota. Otherwise, Saturday looks to remain quiet and dry with widespread high temperatures in the low to mid 80s. Sunday into next week... As the dominant area of ridging aloft continues to weaken, it looks like seasonable and quiet weather ahead to round out the weekend and move into next week. While a gradual warming trend will take hold as next week progresses, we should be able to stave off the 90s, at least through the early week period. The next shortwave is then progged to potentially arrive late Tuesday and bring with it the next chance for showers and thunderstorms. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1258 PM CDT Wed Jul 28 2021 Cold front is moving into the region with a period of MVFR ceilings along this boundary. Behind it southerly winds are shifting to the west-northwest and eventually north with gusty winds then expected through early evening. A few locations are reporting smoke with 4-6 sm vis immediately behind the front as well as northerly flow brings smoke back into the region from Canada. Best chance for strong thunderstorms is in northwest MN with very low probabilities for showers or weaker storms elsewhere this afternoon. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. SHORT TERM...DJR LONG TERM...Rick AVIATION...DJR
Hazardous weather outlook, Jul 28, 3:30 PM CDT, 2 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 330 PM CDT Wed Jul 28 2021 MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-292030- Roseau-Lake Of The Woods-East Marshall-North Beltrami-Pennington- Red Lake-East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-West Otter Tail- East Otter Tail-Wadena-Grant- 330 PM CDT Wed Jul 28 2021 This hazardous weather outlook is for portions of west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight Isolated severe thunderstorms are still possible this afternoon into the early evening across portions of northwest and west central MN. If storms develop, they may be capable of producing hail 2 inches or greater, damaging winds up to 75 mph, and the possibility for isolated tornadoes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required through 7 PM. MNZ003-029-NDZ038-039-049-052-053-292030- Clay-Wilkin-Barnes-Cass-Ransom-Sargent-Richland- 330 PM CDT Wed Jul 28 2021 This hazardous weather outlook is for portions of eastern North Dakota and west central Minnesota. .DAY ONE...This Afternoon and Tonight A warm and muggy airmass will result in heat indices around 100 to 105 degrees in portions of southeastern North Dakota and west central MN before a cold front brings relief later this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. MNZ001-002-004-007-NDZ006>008-014>016-024-026>030-054-292030- West Polk-Norman-Kittson-West Marshall-Towner-Cavalier-Pembina- Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele- Traill-Western Walsh- 330 PM CDT Wed Jul 28 2021 This hazardous weather outlook is for portions of eastern North Dakota and northwest Minnesota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Jul 28, 12:03 PM CDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1203 PM CDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM TSTM WND DMG COLFAX 46.47N 96.87W
07/28/2021 RICHLAND ND PUBLIC
A FEW BIG BRANCHES, DEAD TREES DOWN.
&&Local storm report, Jul 28, 12:36 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1236 PM CDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL 1 SW PENASSE 49.35N 94.97W
07/28/2021 E1.00 INCH Lake Of The Woods MN PUBLIC
HAIL BRUSHED THE NORTHWEST ANGLE OF MINNESOTA ACROSS TO
OAK ISLANDBETWEN 1130 AND 1150 AM. MOST HAIL RANGED FROM
PEA TO DIME SIZED. SOME UP TO QUARTER SIZED FELL NEAR THE
FORT SAINT CHARLES HISTORIC SITE ON MAGNUSONS ISLAND.
&&
GGUSTLocal storm report, Jul 28, 1:08 PM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND FORKS ND
108 PM CDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL 1 WSW PENASSE 49.35N 94.98W
07/28/2021 E1.00 INCH Lake Of The Woods MN PUBLIC
HAIL BRUSHED THE NORTHWEST ANGLE OF MINNESOTA ACROSS TO
OAK ISLANDBETWEN 1130 AND 1150 AM. MOST HAIL RANGED FROM
PEA TO DIME SIZED. SOME UP TO QUARTER SIZED FELL NEAR THE
FORT SAINT CHARLES HISTORIC SITE ON MAGNUSONS ISLAND.
&&
GGUSTLocal storm report, Jul 28, 4:50 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
450 PM CDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL 5 ESE GREAT BEND 46.13N 96.70W
07/25/2021 M1.00 INCH Richland ND BROADCAST MEDIA
PHOTO AND REPORT POSTED VIA SOCIAL MEDIA. TIME ESTIMATED
BASED ON RADAR.
0955 PM HAIL 1 NW FAIRMOUNT 46.06N 96.62W
07/25/2021 E1.25 INCH Richland ND BROADCAST MEDIA
DIME TO HALF DOLLAR SIZED HAIL. REPORT AND PHOTO POSTED
VIA SOCIAL MEDIA.
1010 PM HAIL CAMPBELL 46.10N 96.41W
07/25/2021 M1.50 INCH WILKIN MN BROADCAST MEDIA
REPORTS AND PHOTOS POSTED VIA SOCIAL MEDIA.
1025 PM HAIL 3 N BARNEY 46.31N 97.00W
07/25/2021 M1.75 INCH Richland ND BROADCAST MEDIA
REPORTS AND PHOTOS POSTED VIA SOCIAL MEDIA. TIME
ESTIMATED BASED ON RADAR.
1030 PM HAIL 4 S WESTERN 46.09N 96.18W
07/25/2021 M1.75 INCH Grant MN PUBLIC
GOLF BALL SIZED HAIL, SHORT DURATION, WITH SHINGLES
DAMAGED.
1040 PM HAIL 4 S GALCHUTT 46.33N 96.81W
07/25/2021 E1.50 INCH Richland ND BROADCAST MEDIA
REPORT AND PHOTO POSTED VIA SOCIAL MEDIA. TIME ESTIMATED
BASED ON RADAR.
1110 PM HAIL BRUSHVALE 46.37N 96.64W
07/25/2021 E0.75 INCH WILKIN MN PUBLIC
1130 PM HAIL 10 WSW WALCOTT 46.49N 97.13W
07/25/2021 M1.75 INCH Richland ND PUBLIC
SPORADIC GOLFBALL SIZED HAIL FELL... MINIMAL CROP DAMAGE
NOTICED.
1140 PM HAIL ENDERLIN 46.62N 97.60W
07/25/2021 M1.25 INCH RANSOM ND BROADCAST MEDIA
REPORT AND PHOTO POSTED VIA SOCIAL MEDIA. TIME ESTIMATED
BASED ON RADAR.
&&
GGUSTSpecial weather statement, Jul 28, 6:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
603 PM CDT Wed Jul 28 2021
MNZ006-009-282330-
North Beltrami MN-Lake Of The Woods MN-
603 PM CDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BELTRAMI AND SOUTH
CENTRAL LAKE OF THE WOODS COUNTIES UNTIL 630 PM CDT...
At 603 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Upper Red Lake, or 57 miles north of Bemidji, moving
southeast at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Waskish, Otto and Shotley around 630 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4796 9460 4831 9491 4842 9470 4822 9442
4805 9442
TIME...MOT...LOC 2303Z 322DEG 28KT 4831 9474
VGThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:12 AM CDT | Special Weather Statement | FGF | Richland | 63 min |
| Jul 28, 3:43 AM CDT | Severe Thunderstorm Warning | FGF | Richland | 39 min |
| Jul 28, 4:12 AM CDT | Special Weather Statement | FGF | Grant | 63 min |
| Jul 28, 4:20 AM CDT | Special Weather Statement | FGF | Clay | 55 min |
| Jul 28, 4:31 AM CDT | Special Weather Statement | FGF | Wadena | 29 min |
| Jul 28, 4:40 AM CDT | Special Weather Statement | FGF | Mahnomen | 65 min |
| Jul 28, 5:15 AM CDT | Special Weather Statement | FGF | Hubbard | 60 min |
| Jul 28, 6:00 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clearwater, Hubbard | 60 min |
| Jul 28, 7:04 AM CDT | Special Weather Statement | FGF | Beltrami | 56 min |
| Jul 28, 8:32 AM CDT | Special Weather Statement | FGF | Hubbard | 43 min |
| Jul 28, 9:44 AM CDT | Special Weather Statement | FGF | Beltrami | 61 min |
| Jul 28, 9:56 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 19 min |
| Jul 28, 11:20 AM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods | 55 min |
| Jul 28, 6:40 PM CDT | Special Weather Statement | FGF | Beltrami | 35 min |
| Jul 28, 6:47 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 28 min |
Nearby
Special Weather Statements in Minnesota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.